PubMed | University Hospital Carl Gustav Carus and c University Cancer Center
Type: Journal Article | Journal: Journal of chemotherapy (Florence, Italy) | Year: 2016
Vinorelbine is an important chemotherapeutic agent which is used in metastatic non-small cell lung cancer. Case reports have described the occurrence of acute cardiac ischaemic events as a side effect. It has not been established whether the suspected mechanisms for cardiac ischaemia might also cause other vascular events. We report about a 70-year-old male with metastatic non-small cell lung cancer who received vinorelbine as an outpatient. The patient presents with a cardiovascular risk profile. He was admitted to the hospital 3 days later with acute left-sided hemiplegia and hemianopia. Brain computed tomography (CT) demonstrated acute right hemispheric ischaemic stroke. Nine days after admission, the patient additionally suffered ST elevation myocardial infarction. A coronary angiogram demonstrated high grade stenosis of the right coronary artery treated with two bare-metal stents. Caution should be noted in patients who present with a cardiovascular risk profile as they might be vulnerable experiencing acute ischaemic events.